Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Remote Access
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

The $ S$-transform of symmetric probability measures with unbounded supports


Authors: Octavio Arizmendi E. and Victor Pérez-Abreu
Journal: Proc. Amer. Math. Soc. 137 (2009), 3057-3066
MSC (2000): Primary 46L54, 15A52
Published electronically: February 16, 2009
MathSciNet review: 2506464
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The Voiculescu $ S$-transform is an analytic tool for computing free multiplicative convolutions of probability measures. It has been studied for probability measures with non-negative support and for probability measures having all moments and zero mean. We extend the $ S$-transform to symmetric probability measures with unbounded support and without moments. As an application, a representation of symmetric free stable measures is derived as a multiplicative convolution of the semicircle measure with a positive free stable measure.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 46L54, 15A52

Retrieve articles in all journals with MSC (2000): 46L54, 15A52


Additional Information

Octavio Arizmendi E.
Affiliation: School of Mathematics, University of Guanajuato, Valenciana, Guanajuato, GTO 36240, Mexico
Email: octavius@cimat.mx

Victor Pérez-Abreu
Affiliation: Research Center for Mathematics, CIMAT, Apartado Postal 402, Guanajuato, GTO 36000, Mexico
Email: pabreu@cimat.mx

DOI: http://dx.doi.org/10.1090/S0002-9939-09-09841-4
PII: S 0002-9939(09)09841-4
Keywords: Multiplicative convolution, free stable distribution, random matrix
Received by editor(s): September 29, 2008
Received by editor(s) in revised form: November 18, 2008
Published electronically: February 16, 2009
Additional Notes: The first author’s research was supported by SNI-CONACYT Grant A. I. 4337 and the Statistics Laboratory of CIMAT
Communicated by: Richard C. Bradley
Article copyright: © Copyright 2009 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.



Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia